Florida, 2006

Damaging Wind in Florida, July 30, 2006

July 30, 2006 · NWS JAX · 1 event in 1 county or zone

The Briar Patch Farm at 8850 NW 193rd Street in Orange Lake had 3 large oak trees blown over, a third of a barn roof destroyed and some roof damage to a house and outside sheds. The time is estimated based on radar.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The Briar Patch Farm at 8850 NW 193rd Street in Orange Lake had 3 large oak trees blown over, a third of a barn roof destroyed and some roof damage to a house and outside sheds. The time is estimated based on radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:15 PM EST, 1 hour earlier.

Area forecast discussion, Jul 30, 1:15 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SUN JUL 30 2006

.SHORT TERM...RAIN APPEARS ON TAP FOR MUCH OF FORECAST AREA THIS
AFTERNOON THRU THE EVENING...WITH DECENT COVERAGE EXPECTED AHEAD OF
SHORTWAVE...AND ALONG SEVERAL BOUNDARIES. ATMOSPHERIC CONDITIONS
SUGGEST CELLS SHOULD HAVE 15-20KT EAST MOVEMENT...SO NOT AS CONCERNED
ABOUT EXCESSIVE RAINFALL AMOUNTS. MAY SEE A FEW STRONG/SEVERE STORMS
THROUGH THE EVENING...WITH POTENTIAL FOR HAIL AND STRONG OUTFLOW
WINDS. WILL GRADUALLY DIMINISH RAIN CHANCES THROUGH THE EVENING FROM
NORTH TO SOUTH.

CONTINUED MOIST ENVIRONMENT WITH WEAK DISTURBANCE ALOFT AND W COAST
SEABREEZE SHOULD SUPPORT AT LEAST SCATTERED COVERAGE OF T-STORMS BY
TMRW AFTN...PERHAPS NOT AS MUCH COVERAGE AS EXPECTED THIS AFTN/EVNG.

.LONG TERM...UPPER HIGH BUILDS OVER EASTERN STATES...WITH SOME
WARMING ALOFT. SHOULD SEE A FEW AFTN/EVNG T-STORMS EACH DAY WITH
SEABREEZE...BUT PERHAPS LESS COVERAGE THAN TODAY/TMRW. WILL MAINTAIN
30-40 POPS EACH AFTN. MODEL GUIDANCE MAINTAINS HIGH TEMPS AT LEAST
IN LWR 90S AND LOW TEMPS IN LWR/MID 70S THROUGH PERIOD.

&&

.MARINE...NO HEADLINES. HIGH PRESSURE RIDGE REMAINS SOUTH OF
THE WATER WHILE A SURFACE TROUGH LINGERS JUST NORTH OF THE
WATERS. WINDS GENERALLY SOUTH OR SOUTHWEST 10 KNOTS...EXCEPT
CLOSE TO 15 KNOTS AT NIGHT OFFSHORE. SEAS GENERALLY 2 TO 4 FEET.
MAIN CONCERN WILL BE FOR SCATTERED THUNDERSTORMS...SOME STRONG...
TO MOVE OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  94  73  95 /  40  30  20  30
SSI  76  92  78  91 /  50  40  20  20
JAX  73  92  73  93 /  50  50  20  30
SGJ  76  89  76  89 /  50  40  20  30
GNV  73  92  73  92 /  50  50  30  50
OCF  73  92  73  92 /  50  50  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...WOLF
MARINE/FIRE WX...PETERSON
Hazardous weather outlook, Jul 30, 4:55 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 AM EDT SUN JUL 30 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-311000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
555 AM EDT SUN JUL 30 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...A MODERATE RISK OF RIP CURRENTS TODAY...

AN UPPER LEVEL DISTURBANCE APPROACHING THE AREA TODAY WILL
GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. THE STORMS ARE
EXPECTED TO INITIALLY DEVELOP ALONG THE GULF COAST AND INLAND
SOUTHEAST GEORGIA AND SPREAD EASTWARD DURING THE DAY. STRONGER
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING...AND STRONG GUSTY WINDS. STORM MOTION WILL BE TO THE
EAST AT 10 TO 15 MPH.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED AS AREA BEACHES TODAY.
SEE THE LATEST SURF ZONE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

In the hours before

Local storm report, Jul 30, 10:04 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1104 AM EDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             BELL                    29.76N 82.86W
07/29/2006  E0.25 INCH       GILCHRIST          FL   PUBLIC

            QUARTER SIZE HAIL REPORTED BY PUBLIC ALONG 52ND PLACE IN
            BELL.

&&

BKERNS
Local storm report, Jul 30, 10:41 AM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 AM EDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     FOLKSTON                30.84N 82.01W
07/29/2006                   CHARLTON           GA   PUBLIC

            TREES AND POWERLINES DOWN NEAR OKEFENOKEE PARKWAY

0530 PM     TSTM WND DMG     5 SSW FOLKSTON          30.77N 82.04W
07/29/2006                   CHARLTON           GA   PUBLIC

            CABLE LINES BLOWN DOWN ALONG HIGHWAY 121 BETWEEN FOLKSTON
            AND ST GEORGE.

&&

PP
Special weather statement, Jul 30, 12:35 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT SUN JUL 30 2006

FLZ035-036-301815-
ALACHUA-GILCHRIST-
135 PM EDT SUN JUL 30 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND
GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 215 PM
EDT...

AT 135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER TRENTON...MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON AND
NEWBERRY THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 30, 12:42 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
142 PM EDT SUN JUL 30 2006

FLZ040-301830-
MARION-
142 PM EDT SUN JUL 30 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT...

AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER REDDICK...OR 5 MILES SOUTHWEST OF
CITRA...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND REDDICK...LOWELL...ANTHONY...SPARR...CITRA...FORT
MCCOY AND BURBANK THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 30, 2:01 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT SUN JUL 30 2006

FLZ036-040-301945-
ALACHUA-MARION-
301 PM EDT SUN JUL 30 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 345 PM EDT...

AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF FLEMINGTON...OR 10
MILES EAST OF WILLISTON...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMINGTON...MCINTOSH...
LOWELL...REDDICK...SPARR...ANTHONY...CITRA AND BURBANK THROUGH 345 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 30, 2:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT SUN JUL 30 2006

FLZ032-036-302000-
ALACHUA-CLAY-
309 PM EDT SUN JUL 30 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND CLAY
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT...

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ORANGE HEIGHTS...OR 9
MILES WEST OF MELROSE...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...ORANGE
HEIGHTS...NEWNANS LAKE...GROVE PARK...GAINESVILLE AIRPORT...
MELROSE...KEYSTONE HEIGHTS AND LAKE GENEVA THROUGH 400 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The Jacksonville radar (KJAX), 130 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
July 30, 2:15 PM EST
Where
Marion County, 3 mi S of Mc Intosh
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.400, -82.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517238.